From Gravesent, Kent, United Kingdom:
My 65 year old mum who has had type 2 diabetes for more than 30 years and lives in India, has been controlling her condition with insulin, and unfortunately, since her triple heart bypass 11 months ago, she has found it difficult to stabilise the blood glucose, whereas before the operation it was very stable. Even when she is eating the same meals and injecting the same amount of insulin, the blood glucose can vary from 2-18 mmol/L [36- 324 mg/dl].
The other thing is that her doctor in India has started her on rosiglitazone (which I think is a sulfonylurea drug) which has reduced her amount of insulin intake considerably. My guess is she also might still be taking an odd aspirin, and I remember reading an article long ago, that aspirin might interact with sulfonylurea drugs leading to variations in blood sugar level. Is it true? Has anyone else encountered a similar problem?
Because my mum, dad, and their doctor in India are at loss as to what to do, any pointers that may help the doctor to help mum improve the control, will be very much appreciated.
Avandia [rosiglitazone] is an insulin sensitizer, not a sulfonylurea. Since your mom has type 2 diabetes, the doctor is really trying to make management better, but it takes 6-8 weeks at least for full effect. Keep working on it.
|Return to the Top of This Page|
Last Updated: Tuesday April 06, 2010 15:09:30
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.
This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents. Our mission is to provide education and support to families living with type 1 diabetes.
© Children with Diabetes, Inc. 1995-2018. Comments and Feedback.